Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


cd4 up and down
Sep 20, 2007

Dear Dr. Pierone, hi Doctor, my brother started kivexa + sustiva regimen two yrs ago. He became undetectable within 6 months, after a severe seroconversion (pneumonia, meningitis). Even if he's still undetectable, his cd4 count is going up and down (460 May 2006, 420 July 2006, 680 Nov 2006, 520 Jan 2007, 550 June 2007 and now 450 only), with his cd4/cd8 % around 36. What does it mean? Is such a trend normal? Do you think it is the right regimen? He is not taking other medications and he looks fine, never misses a pill, never had problems (apart from some fatigue and anemia), play sports and think positive.

Thank you again for your precious job. You're so helpful.

S.

Response from Dr. Pierone

Hello, and thanks for posting.

This regimen sounds good as long as the fatigue and the anemia were in the past. If your brother is still having fatigue and anemia then this raises the possibility that something else may be going on. But if these problems were part of the original illness and have resolved, then no worries.

The variation in the CD4+ lymphocyte count is perhaps a bit more than usual, but it sounds like the percentage has been relatively stable. With an undetectable viral load, the long-term trend in CD4+ lymphocyte count and percentage typically follows a gradual upward slope. However, since most people have blood tests every 3 months, this translates into 4 data points per year so it may take 3-5 years to clearly see the larger picture.

Best wishes to your brother.



Previous
viral load
Next
can virus load test detect non-B type HIVs?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement